Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags:

Does Solatol Cause Loss Of Taste?

Wednesday, 21 Jul 2010 12:45 PM

Question: I am a 66-year-old man who is on heart medications for blood pressure and cholesterol. I am an ex-smoker of 40 years. A month ago, I woke up and found that my taste was only about 10% of what it was the day before. My cardiologist said that my medication sotalol (I take 120 mg twice a day) might be the culprit. I have set up an appointment with an ear, nose, and throat doctor to find out if there is a medication to reverse this loss of taste. Your thoughts are appreciated.

Dr. Hibberd's Answer:

Sudden loss of taste needs further evaluation. It would be very unusual for sotalol to cause this. You have stopped smoking for years, so this cannot be blamed. An ENT examination is in order as is a full neurology evaluation and consultation. There is no medication available to return your sense of taste. You are advised to seek the cause of this taste loss, as it may be an early sign of an underlying condition that you need to have diagnosed now, not later. If no cause is found, you may have to start weaning off multi-drug regimens with the aid of your cardiologist until the culprit drug combination is identified. Let me know how this turns out.


© HealthDay

 
1Like our page
2Share
Dr-Hibberd
215
2010-45-21
Wednesday, 21 Jul 2010 12:45 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved